ArticleCureus2020
Beware of Warfarin-Induced Skin Necrosis in the Setting of Heparin-Induced Thrombocytopenia.
Article in Cureus, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed, 2 citations in OpenAlex.
- Warfarin-induced skin necrosis: a narrative review of clinical features, risk factors, and treatment strategies.Annals of medicine and surgery (2012) · 2025Review
- "Keep HIT in Mind and Take Care". Multiple Tips From a Single Patient.International medical case reports journal · 2025Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
1 author at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Heparin-induced thrombocytopenia (HIT) and thrombosis affect a small minority of patients exposed to heparin. However, given the high proportion of patients who receive heparin during hospitalization, clinicians should be mindful to keep it on their differential. This case involves a 56-year-old woman who developed HIT during a prolonged hospitalization. She was started on a direct thrombin inhibitor, argatroban, until her platelets recovered, was bridged to warfarin, and later developed warfarin-induced skin necrosis (WISN). Patients with prolonged hospitalizations may have an inherent vitamin K deficiency, leading to erratic changes in international normalized ratio (INR). Currently, there are no guidelines to address very high supratherapeutic INR levels in this setting. Prompt diagnosis and close monitoring during treatment are essential to minimize the risk of morbidity and mortality.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.